MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM -16; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM -16; WIRE, GUIDE, CATHETER
Model Number 81720
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that tip detachment occurred.The patient was being treated for liver metastases and underwent bland embolization.The non-stenosed target lesion was located in the severely tortuous and non-calcified vessel.A180x35cm fathom -16 guidewire was advanced; however, during the procedure, the guidewire tip broke off.The tip was held together by an internal thread and was pulled back into the microcatheter and was successfully retrieved.The procedure was completed with another guidewire.There were no complications reported and the patient status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mf.R: the device was returned for the analysis, and it is possible to see that the guidewire was bent and stretched at the distal section, polymer jacket was peeled.
 
Event or Problem Description

Brand Name
FATHOM -16
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway
global park, la aurora
heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18672465
Report Number2124215-2024-04749
Device Sequence Number17678073
Product Code DQX
UDI-Device Identifier08714729762560
UDI-Public08714729762560
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K170636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81720
Device Catalogue Number81720
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown